MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 5.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 5.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDSE50017
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that physician needed extra force to transfer the subject stent into microcatheter.After the stent transferred, it advanced as expected.After the stent was deployed, the stent delivery wire was getting recaptured in the microcatheter and physician observed that the distal marker of the delivery wire separated.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
D4 gtin - updated h4 manufacturing date ¿ added d4 expiration date - added h3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the stent delivery wire (sdw) was returned and the marker bands on either side of the re-sheath pad were intact.The sdw coiled distal end was rippled and the coils at the proximal side of the petal marker band were stretched and the glue fillet was broken with fragments were visible in between the stretched coil.The radio-opaque (ro) marker bands on either side of the petal were present but had been pulled apart with coils stretched in between and the petal was freely moving and no longer attached to the marker bands.The fluorinated ethylene propylene (fep) ring was visibly attached to the proximal side of the distal protection assembly (dpa)/petal.The dpa/petal was removed from the guidewire and on inspection it fully opened and was found to be intact with no anomaly, no missing sections, holes or tears.The stent and introducer sheath were not returned.A functional inspection could not be performed as the introducer sheath was not returned.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The anatomical location where the issue occurred was right internal carotid artery.Other associated devices were used when the issue occurred were catheter.The microcatheter performed as intended.The ro marker appeared to be present on the delivery wire and there was no noticeable damage to the stent.The position of the stent was confirmed under fluoroscopy.The delivery wire that the stent is mounted on is the item in question, it appears the distal marker of the delivery wire separated.The physician commented it took extra force to advance the device from the introducer sheath into the microcatheter.After the device transferred, it advanced as expected.There were no patient adverse consequences and neither the patient nor anyone else was affected as a result of the event.The procedure was completed.The issue was noticed after the implant was deployed and the delivery wire recaptured with the microcatheter.Analysis of the returned device was completed in conjunction with r&d.Product analysis found the marker bands on either side of the re-sheath pad were intact.The sdw coiled distal end was rippled.The ro marker bands on either side of the petal were present but had been pulled apart with coils stretched in between and the petal was freely moving and no longer attached to the marker bands.The coils at the proximal side of the petal marker band were stretched and the glue fillet was broken with fragments were visible in between the stretched coil.The fep ring was visibly attached to the proximal side of the dpa/petal.The dpa/petal was removed from the guidewire and on inspection it fully opened and was found to be intact with no anomaly, no missing sections, holes or tears.The significant damage noted to the distal end of the sdw indicates the device encountered a significant force during use.While all the sdw components were present, the glue fillet was broken at the proximal side of the dpa/petal.It appears the coiled wire attached to the glue fillet had been retracted forcefully to cause the coils to stretch and subsequently result in the fillet breaking and the ro markers on either side of the dpa/petal to be pulled apart.It should be noted the physician commented it took extra force to advance the device from the introducer sheath into the microcatheter which most likely compromised the sdw at that point, and the recapturing of delivery wire most likely required additional force to retract it back into the introducer sheath.The introducer sheath was not returned for inspection.An assignable cause of procedural factors will be assigned to the as reported codes ¿ro marker(s) detached/separated/not visible under fluoroscopy¿ and 'stent difficult/unable to transfer¿ and as analyzed codes ¿ro marker(s) detached/separated/not visible under fluoroscopy¿ and ¿sdw deformed¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS ELITE FDS 5.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20787579
Report Number3008881809-2024-00566
Device Sequence Number7808871
Product Code OUT
UDI-Device Identifier07613327583038
UDI-Public(01)07613327583038(17)270728(10)25077829
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDSE50017
Device Lot Number25077829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER).
Patient Age32 YR
Patient SexFemale